# SDR 2008FA0000861

- Difficulty date: November 17, 2008
- Submitted: December 2, 2008
- Operation: General aviation
- Aircraft: N203US
- Make and model: Diamon DA 40
- Aircraft serial: 40903
- Engine: Lyc IO360M1A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 14924LS
- Part serial: F46400707
- Condition: Broken
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

STARTER HOUSING BROKE AT FRONT CASTING BREAKING OFF FRONT MOTOR SHAFT SUPPORT BEARING WHICH ALLOWED STARTER SHAFT TO DROP DOWN PREVENTING POSITIVE ENGAGEMENT OF STARTER TO FLY WHEEL.  CONVERSATION WITH AIRCRAFT MFG NOTED THIS IS NOT AN ISOLATED INCIDENT AND THERE ARE DEFECTS IN THE FRONT CASTINGS.  (K)
